Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

On klavox. Had severe stomach cramping and diarrhoea. What could it be?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1722 Questions
Question
Hi I was on klavox for 7 days..... 1000 mg twice a day. After day 5, the next morning, I had severe watery diarrhea, stomach cramping and bloating.
Posted Thu, 21 Nov 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 14 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. Diarrhea with cramps you have could be a side effect of Klavox. C diff infection can also occur as a side effect. A stool test may be done for confirmation. Metronidazole for 14 days or probiotis supplements would provide relief. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: On klavox. Had severe stomach cramping and diarrhoea. What could it be? 27 minutes later
What is c diff infection and what are the symptoms?
 
 
Answered by Dr. Ratnakar Kini 4 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi, C diff is a bacterial infection ( Clostridum difficile). It is one of the important causes of diarrhea. Most of the times, this infection is acquired after a course of antibiotic. The symptoms include - Watery diarrhea Abdominal cramp Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: On klavox. Had severe stomach cramping and diarrhoea. What could it be? 18 hours later
Hi.... Like i mentioned before, i have not had a bowel movement in three days, i am very bloated and get even more when i eat or drink something. I feel like i will burst if i eat anything. So i eat crackers and water, which still make my stomach tight and bloated. All these things happened after finishing klavox. Should i just treat the syptoms or be more concerned about post antibiotic infection?
 
 
Answered by Dr. Ratnakar Kini 34 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, If I am correct, you have mentioned that you had severe watery diarrhea in your first post. You have not mentioned about not having bowel movements for three days in your previous posts. I would advise you to treat these symptoms. In addition, you also take probiotic supplements which will take care of post antibiotic infection if present. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: On klavox. Had severe stomach cramping and diarrhoea. What could it be? 16 hours later
Can you refer a good over the counter probiotic
 
 
Answered by Dr. Ratnakar Kini 7 hours later
Brief Answer: Florastar Detailed Answer: Hi, Most of the probiotics are available OTC. You can buy Florastor. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: On klavox. Had severe stomach cramping and diarrhoea. What could it be? 2 days later
How can i get rid of the bloating and gas issues after i ear?
 
 
Answered by Dr. Ratnakar Kini 29 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, For relief from bloating and gas, you need to avoid eating gas forming food items like beans, broccoli, cabbage etc. Medications like PPI, prokinetics, enzyme supplements, simethicone would help. Beano is available OTC which you take for relief from bloating and gas. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor